Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 117, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 29, 1994, 7:59 PM CDT for Saline County, Kansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 29, 1994, 8:43 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:20 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 29, 3:20 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT WED JUN 29 1994 BOTH ETA/NGM ARE SIMILAR WITH TRACK OF TNGTS MCS AS INDC BY RH BULLSEYE IN GRIDDED DATA. BUT IN THE SHORT RUN...TSTMS ALREADY DVLPG IN NCEN KS ALG LEADING EDGE OF RTNG MOIST. COMBINATION OF WAA AND MOIST ADVCTN SHUD KEEP THESE GOING INTO THE EVENING. WATER VAP PIX INDC A SML S/W OVER SE MT...AHD OF THE MAIN S/W. THIS WAS NOT PICKED UP BY EITHER MDL. ROUGH XTRAP WOULD PUT IT IN SRN NE ARND MIDNGT. THIS WOULD LIKELY BE THE TRIGGER FOR TNGTS MCS...DEP ON WHAT HAPPENS THIS AFTN. BARRING THE EFFECTS OF AFTN CONV...A BIG ASSUMPTION...THE TRACK WOULD LKLY XTEND FROM CEN KS TOWARDS COFFEYVILLE. TMRW IS UP FOR GRABS...DEP ON WHAT HAPPENS OVRNGT. WOULD XPCT SOME CLDS LINGERING OVR SCEN KS AND PCPN IN SE KS. RSL 68/95 52 SLN 67/95 52 HUT 69/96 53 ICT 68/95 53 CNU 70/90 44 HOWERTON
In the hours before
Special weather statement, Jun 29, 6:21 PM CDT, 1 hour 38 minutes before
KSZ032-047>053-067>070-082-083-091>093-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT WED JUN 29 1994 ...TORNADO WATCH #520 IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL MIDNIGHT... STRONG THUNDERSTORMS WERE ALONG AND WEST OF A LINE FROM RUSSELL SOUTH THROUGH GREAT BEND TO PRATT. THESE THUNDERSTORMS HAVE HAD A HISTORY OF SUSTAINED WINDS ABOVE 45 MILES AN HOUR ALONG WITH GUSTS OF 60 TO 70 MILES AN HOUR AS THEY MOVED ACROSS HIGHWAY 183 EARLIER. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT 25 MILES AN HOUR...WITH THE LEADING OR EASTERN EDGE OF THE THUNDERSTORMS 35 MILES WEST OF HUTCHINSON. HEAVY RAIN AND HAIL ALONG WITH STRONG WINDS CAN BE EXPECTED WITH SOME OF THESE STORMS AS THEY PUSH DEEPER INTO CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS EVENING. J.CHRISTENSON
Special weather statement, Jun 29, 6:21 PM CDT, 1 hour 38 minutes before
KSZ032-047>053-067>070-082-083-091>093-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT WED JUN 29 1994 ...TORNADO WATCH #520 IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL MIDNIGHT... STRONG THUNDERSTORMS WERE ALONG AND WEST OF A LINE FROM RUSSELL SOUTH THROUGH GREAT BEND TO PRATT. THESE THUNDERSTORMS HAVE HAD A HISTORY OF SUSTAINED WINDS ABOVE 45 MILES AN HOUR ALONG WITH GUSTS OF 60 TO 70 MILES AN HOUR AS THEY MOVED ACROSS HIGHWAY 183 EARLIER. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT 25 MILES AN HOUR...WITH THE LEADING OR EASTERN EDGE OF THE THUNDERSTORMS 35 MILES WEST OF HUTCHINSON. HEAVY RAIN AND HAIL ALONG WITH STRONG WINDS CAN BE EXPECTED WITH SOME OF THESE STORMS AS THEY PUSH DEEPER INTO CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS EVENING. J.CHRISTENSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 60 min |
| Jun 29, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 56 min |
| Jun 29, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 65 min |
| Jun 29, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 25 min |
| Jun 29, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.